MAUDE Adverse Event Report: STRYKER SPINE-SWITZERLAND ANCHOR C DIAM.3.5MM SELF DRILLING 10MM; INTERVERTEBRAL BODY FUSION DEVICE

STRYKER SPINE-SWITZERLAND ANCHOR C DIAM.3.5MM SELF DRILLING 10MM; INTERVERTEBRAL BODY FUSION DEVICE
Catalog Number 48335310
Medical Device Problem Codes Detachment Of Device Component (1104); Mechanical Problem (1384)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Information (3190)
Date of Event 03/08/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; during an acdf case, we were implanting a self drilling screw into a 6 mm height stand alone cage.As the surgeon inserted the screw into the bone, a small black ring popped off the top of the screw.As i had never seen this before, i was unsure what it was but advised the surgeon to remove the screw and replace it with a rescue self drilling bone screw.The hospital administrator removed the screw and the black ring piece that popped off from the sterile field and placed it in a specimen cup.
 
Additional Manufacturer Narrative
Method: risk assessment; results: the screw was not returned for evaluation (kept by the hospital) therefore, device inspection, device history review and complaint history review could not be performed.Conclusion: the plausible root cause of the reported event is most likely inserting the screw at difficult angle.
 
Event or Problem Description
It was reported that; during an acdf case, we were implanting a self drilling screw into a 6 mm height stand alone cage.As the surgeon inserted, the screw into the bone, a small black ring popped off the top of the screw.As i had never seen this before, i was unsure what it was but advised the surgeon to remove the screw and replace it with a rescue self drilling bone screw.The hospital administrator removed the screw and the black ring piece that popped off from the sterile field and placed it in a specimen cup.

Brand Name
ANCHOR C DIAM.3.5MM SELF DRILLING 10MM
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
STRYKER SPINE-SWITZERLAND
le crêt-du-locle 10 a
la chaux-de-fonds 2300
CH  2300
MDR Report Key6458252
Report Number3005525032-2017-00044
Device Sequence Number590951
Product Code OVE
UDI-Device Identifier04546540679833
UDI-Public(01)04546540679833
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K102606
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48335310
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/08/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/04/2017
Supplement Report FDA Received Date06/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1